# SDR QMLA2012072312123

- Difficulty date: July 23, 2012
- Submitted: August 3, 2012
- Operation: Air carrier
- Aircraft: N551AM
- Make and model: Snias AS350B3
- Aircraft serial: 4311
- Aircraft time: 2,652 hours, 5,795 cycles
- Engine: Tmeca ARRIEL2B1
- System (JASC): 6420 · Tail Rotor Head
- Part: Horn
- Part number: 350A12136004K
- Part serial: ML0666
- Condition: Cracked
- Location: T/R Pitch Change
- Part time: 2,651 hours, 5,795 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TAIL ROTOR PITCH CHANGE HORN CRACKED: VISIBLE FROM THE OTBD FACE OF THE TAIL ROTOR PITCH CHANGE HORN, RUNNING TANGENT FROM THE BOLT HOLE, ALONG THE EDGE THICKNESS, TO THE EDGE OF THE CONICAL INSERT ON THE INBD FACE.  WITH THE ROTOR BRAKE SET AND APPLYING FORCE THROUGH THE TAIL ROTOR ASSY IN VARIOUS DIRECTIONS, I COULD SEE THE CRACK OPEN UP SLIGHTLY AND INSERT A .002" FEELER GAUGE.  AFTER REMOVING THE TAIL ROTOR BLADE, I NOTICED THE END OF THE INSERT WAS NOT FLUSH WITH THE OTBD FACE OF THE PITCH CHANGE HORN. THE INSERT WAS NOT LOOSE IN THE HOLE AND APPEARS SEATED AGAINST THE INBD FACE.
